Alert archive / New Jersey / Gale Warnings in 2010
Gale Warning 29, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale warning at Dec 20, 2010, 3:33 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2010, 3:33 PM EST (20:33 UTC)
- Expired
- Dec 21, 2010, 2:51 PM EST
- In force
- 23 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
764 WHUS71 KPHI 202033 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 333 PM EST MON DEC 20 2010 ANZ450>455-211100- /O.UPG.KPHI.SC.Y.0094.000000T0000Z-101221T2300Z/ /O.NEW.KPHI.GL.W.0029.101220T2033Z-101221T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 333 PM EST MON DEC 20 2010 ...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. ** WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS GUSTING TO 35 KNOTS. * SEAS...5 TO 8 FEET ON THE OCEAN WATERS. * TIMING...MONDAY NIGHT THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-211100- /O.CON.KPHI.SC.Y.0094.000000T0000Z-101221T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 333 PM EST MON DEC 20 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST TUESDAY. * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS GUSTING TO 30 KNOTS. * SEAS... GENERALLY 2 TO 4 FEET ON DELAWARE BAY. * TIMING...IN PROGRESS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
642 WHUS71 KPHI 210842 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 AM EST TUE DEC 21 2010 ANZ450>455-211700- /O.CON.KPHI.GL.W.0029.000000T0000Z-101221T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 AM EST TUE DEC 21 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS GUSTING TO 35 KNOTS. * SEAS...5 TO 8 FEET ON THE OCEAN WATERS. * TIMING...IN PROGRESS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-211700- /O.CON.KPHI.SC.Y.0094.000000T0000Z-101221T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 342 AM EST TUE DEC 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS GUSTING TO 30 KNOTS. * SEAS... GENERALLY 2 TO 4 FEET ON DELAWARE BAY. * TIMING...IN PROGRESS THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
704 WHUS71 KPHI 211427 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 927 AM EST TUE DEC 21 2010 ANZ450>455-212300- /O.CON.KPHI.GL.W.0029.000000T0000Z-101221T2300Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 927 AM EST TUE DEC 21 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...NORTH TO NORTHWEST 20 TO 25 KNOTS GUSTING TO 35 KNOTS. * SEAS...5 TO 8 FEET ON THE OCEAN WATERS. * TIMING...IN PROGRESS THROUGH 6 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-212300- /O.CON.KPHI.SC.Y.0094.000000T0000Z-101221T2300Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 927 AM EST TUE DEC 21 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS GUSTING TO 30 KNOTS. * SEAS... GENERALLY 2 TO 4 FEET ON DELAWARE BAY. * TIMING...IN PROGRESS THROUGH 6 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
206 WHUS71 KPHI 211951 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 251 PM EST TUE DEC 21 2010 ANZ450>455-221000- /O.CAN.KPHI.GL.W.0029.000000T0000Z-101221T2300Z/ /O.EXB.KPHI.SC.Y.0094.000000T0000Z-101222T1800Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 251 PM EST TUE DEC 21 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS GUSTING TO 30 KNOTS. * SEAS... GENERALLY 4 TO 7 FEET ON THE OCEAN WATERS. * TIMING...IN PROGRESS THROUGH 1 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-431-221000- /O.EXT.KPHI.SC.Y.0094.000000T0000Z-101222T1800Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 251 PM EST TUE DEC 21 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST WEDNESDAY. * WINDS...NORTH TO NORTHWEST 15 TO 20 KNOTS GUSTING TO 30 KNOTS. * SEAS... GENERALLY 2 TO 4 FEET ON DELAWARE BAY. * TIMING...IN PROGRESS THROUGH 1 PM WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale warning went out at Dec 20, 3:30 PM EST, 3 minutes earlier.
Area forecast discussion, Dec 20, 3:30 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
330 PM EST MON DEC 20 2010
.SYNOPSIS...
STRONG LOW PRESSURE CENTERED ABOUT 500 MILES OFF THE COAST THIS
AFTERNOON WILL CONTINUE TO DRIFT EASTWARD AND OUT TO SEA.
MEANWHILE, HIGH PRESSURE FROM THE WEST AND NORTHWEST WILL BUILD
GRADUALLY INTO EASTERN PENNSYLVANIA, NEW JERSEY, EASTERN MARYLAND
AND DELAWARE THROUGH THE END OF THE WEEK. LOW PRESSURE IS FORECAST
TO PASS OFF THE SOUTHEAST COAST ON SATURDAY BEFORE MOVING
NORTHEASTWARD AND OUT OVER THE OCEAN.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A MID LEVEL LOW WAS LOCATED OFF THE DELMARVA COAST THIS
AFTERNOON. THE FEATURE WILL CONTINUE TO DRIFT EASTWARD AND FARTHER
OUT TO SEA.
THE REMAINING MID LEVEL CLOUDS OVER OUR REGION AT MID AFTERNOON
WERE CONTINUING TO DISSIPATE. WE MAY SEE PATCHES OF STRATOCUMULUS
AT TIMES TONIGHT IN THE NORTHWEST FLOW. HOWEVER, CONDITIONS SHOULD
REMAIN PRIMARILY IN THE MOSTLY CLEAR TO PARTLY CLOUDY RANGE. AS A
RESULT, TONIGHT'S LUNAR ECLIPSE IS EXPECTED TO BE VISIBLE AT MOST
LOCATIONS IN OUR FORECAST AREA.
TEMPERATURES IN OUR REGION SHOULD FALL MAINLY INTO THE 15 TO 25
DEGREE RANGE BY DAYBREAK.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
THE WINTER SOLSTICE OCCURS AT 638 PM ON TUESDAY AND THE WEATHER
APPEARS AS THOUGH IT WILL BE FITTING FOR THE EVENT.
WE WILL REMAIN IN A NORTHWEST FLOW PATTERN FOR THE PERIOD FROM
TUESDAY THROUGH THURSDAY, WITH SLIGHTLY BELOW NORMAL TEMPERATURES.
NO PRECIPITATION IS ANTICIPATED DURING THE PERIOD. WEAK LOW
PRESSURE FROM THE WEST IS FORECAST TO SLIDE ACROSS THE CAROLINAS
AND OFF THE COAST ON WEDNESDAY WITH LITTLE IMPACT ON OUR REGION.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ONCE AGAIN, ALL EYES ARE FOCUSED ON AN EVENT (OR NON-EVENT) OVER
THE HOLIDAY WEEKEND. THE MODEL GUIDANCE IS ALL OVER THE PLACE AND
HAS ABOUT 6 DAYS TO HOPEFULLY SHAKE ITSELF OUT. SOME TRENDS HAVE
DEVELOPED WITH THE LATEST MODEL SUITE, AND WILL GET TO THOSE LATER
ON IN THIS DISCUSSION.
FIRST THOUGH, THE PERIOD WILL BEGIN DRY AND COLD, WITH A LARGE
AREA OF HIGH PRESSURE OVER THE MID SECTION OF THE COUNTRY AND A
DEVELOPING LOW OVER THE CNTRL CONUS. EXACTLY WHERE THIS LOW
DEVELOPS IS ONE PIECE OF THE PUZZLE IN THE WEEKEND SYSTEM. FRIDAY
LOOKS TO BE DRY AS WELL AS THE AFOREMENTIONED LOW PUSHES FURTHER
E, BUT THE AREA REMAINS UNDER NLY FLOW. TEMPS SHUD BE IN THE MID
TO UPPER 30S FOR HIGHS AND THE 20S FOR LOWS.
THE GFS IS THE FASTEST MDL WRT THE TIMING OF THE WEEKEND SYSTEM.
IT ADVANCES PRECIP INTO OUR SRN COUNTIES BY 12Z CHRISTMAS MORNING.
ATTM, THE FASTER GFS TIMING APPEARS TO BE THE OUTLIER AND IS BEING
DISCOUNTED. AT 12Z SATURDAY, THE ECMWF HAS THE LOW OVER THE FL
PANHANDLE, THE CMC HAS THE LOW IN SRN GA AND THE UKMET IS PROBABLY
OFF THE COAST OF SAVANNAH.
BY 00Z SUNDAY, THE ECMWF HAS THE LOW NR SAVANNAH, THE CMC OFF THE
NC CST AND THE GFS FURTHER N OFF OF THE NC CST, N AND E OF CAPE
HATTERAS. BY 12Z SUNDAY, THE GFS IS NR 40N, 71W, WHILE THE ECMWF
IS OFF THE NC CST, AND THE CMC IS MUCH FURTHER E OFF THE NC CST IN
THE ATLC. IT SHUD BE NOTED THAT THE ECMWF AND CMC FOLLOW A SIMILAR
TRACK, WITH THE ECMWF BEING ABOUT 12 HRS SLOWER. THE UKMET IS MOST
SIMILAR TO THE CMC AT 12Z SUNDAY, FURTHER TO THE E.
SO, WHAT DOES THIS ALL MEAN? WELL, IF THE CMC (AND POSSIBLY THE
UKMET) ARE CORRECT, THEN HARDLY A FLAKE FALLS OVER OUR AREA AND
THIS IS A NON-EVENT. GIVE CREDIT WHERE CREDIT IS DUE, BUT ON THE
NON-EVENT THIS PAST WEEKEND, THE CMC WAS THE MOST CONSISTENT
MODEL. WHILE THE GFS AND ECMWF DID THEIR SHARE OF FLIP-FLOPPING,
THE CMC STUCK TO ITS GUNS AND PRETTY MUCH NAILED IT, INDICATING A
NON-EVENT ALL ALONG. THE CMC GENLY RANKS DOWN THE LIST OF MOST
RELIABLE MDLS IN THE EXTENDD RANGE, BUT GAINS SOME SUPPORT HERE
FROM THE UKMET, WHICH IS VERY HIGH ON THE LIST.
OBVIOUSLY, THIS IS A LOW CONFIDENCE FCST THIS FAR OUT, WITH
TIMING, INTENSITY AND PLACEMENT DIFFS WRT THIS UPCOMING SYSTEM.
THE GOOD NEWS IS, WE HAVE 5 DAYS TO LOOK AT THINGS AND REVISE THE
FCST FURTHER AND HOPEFULLY SEE BETTER MDL AGREEMENT. THE BAD NEWS
IS, WITH THE NON-EVENT FOR THIS PAST WEEKEND, THE MDLS DIDN'T
REALLY ALL FALL INTO LINE UNTIL A DAY OR SO BEFOREHAND.
ONE TREND WHICH HAS DEVELOPED THIS RUN IS THAT, WITH THE
EXCEPTION OF THE GFS, THIS IS A SATURDAY NIGHT/SUNDAY POSSIBILITY
AND HAVE REMOVED/LOWERED POPS FOR CHRISTMAS DAY ITSELF.
WHATEVER HAPPENS SHOULD BE OVER WITH BY SUNDAY NIGHT, WITH A DRY
AND WINDY DAY IN STORE FOR MONDAY WITH A TIGHT PRESSURE GRADIENT
BEHIND THE RAPIDLY DEEPENING LOW (NOW IN NEW ENG) AND BLDG HIGH
PRESSURE TO THE W. IT WILL BE COLD THRU THE PD, WITH TEMPS
AVERAGING 4-8 DEGREES BELOW NRML.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDS ARE EXPECTED THROUGH THE FCST PD. MID-LEVEL CLOUDS
POSITIONED OVER PENNSYLVANIA AND NEW YORK STATE DURING THE MORNING
HOURS HAVE BEEN SLOWLY ERODING DURING THE EARLY AFTERNOON HOURS AS
AN UPPER LEVEL LOW AND ASSOCIATED VORT MAX MOVES OUT OVER THE
OCEAN. CLR SKIES EXPECTED TONIGHT WITH SOME POSSIBLE MID-LEVEL SCT
CLOUDS AGAIN DURING THE DAY ON TUESDAY. A MID-LEVEL BKN DECK IS
POSSIBLE TUESDAY NIGHT AS A SYSTEM SLIDES BY TO OUR SOUTH.
SFC WINDS WILL CONTINUE FROM THE NW THROUGH TUESDAY...AND WELL
BEYOND FOR THAT MATTER. GUSTS OVER 25 KT WERE REPORTED AT SEVERAL
TAF SITES BUT WIND SPEEDS SHOULD LESSEN AROUND SUNSET AS THE SFC
PRES GRAD RELAX JUST A BIT. HOWEVER, WIND SPEEDS ARE EXPECTED TO
PICK UP AGAIN ON TUESDAY WITH GUSTS IN THE 20 TO 25 KT RANGE AS
THE GRADIENT TIGHTENS ONCE AGAIN.
OUTLOOK...
VFR CONDS SHOULD PREVAIL FOR MOST OF THE WEEK.
&&
.MARINE...
A LOW PRESSURE SYSTEM DEVELOPING WELL OFF THE MID-ATLANTIC COAST
IS EXPECTED TO DEEPEN THROUGH WEDNESDAY AS IT MOVES SLOWLY
NORTHEASTWARD AWAY FROM SHORE. THIS SCENARIO WILL RESULT IN A
NORTHWESTERLY FLOW OVER THE FCST WATERS THROUGH A GOOD PART OF THE
WEEK. HOWEVER, BOTH WINDS AND SEAS SHOULD SETTLE DOWN OVER THE
COASTAL WATERS BY ABOUT MIDWEEK.
BASED ON CURRENT MODEL GUIDANCE...THE SCA WILL REMAIN IN PLACE
THROUGH THE DAY ON TUESDAY OVER THE DELAWARE BAY. HOWEVER...WIND
GUSTS COULD EXCEED 34 KT DURING THE OVERNIGHT HOURS AND INTO
TUESDAY ALONG THE COAST...SO HAVE RAISED THE SCA TO A GALE WARNING
FOR THE COASTAL WATERS. WHILE THIS IS A CLOSE CALL...THE RATIONAL
HERE IS TO BE BETTER SAFE THAN SORRY.
WITH THE NW OFFSHORE FETCH...THE HIGHEST WAVES WILL BE AT THE
OUTER BOUNDARY OF OUR FCST WATERS. HWVR HIGHER WAVES WILL ALSO
DEVELOP OVER THE LOWER DEL BAY ESPECIALLY NEAR THE MOUTH OF THE
BAY.
&&
.TIDES/COASTAL FLOODING...
IN SPITE OF A STRONG NORTHWEST FLOW, TIDAL DEPARTURES ARE RUNNING
BETWEEN ONE-HALF FOOT AND ONE FOOT ABOVE NORMAL DUE TO HIGH SEAS
OFF THE COAST. GIVEN THE TIMING OF A FULL MOON TUESDAY
EVENING...THESE DEPARTURES COULD PRODUCE MINOR TIDAL FLOODING AT
THE TIME OF HIGH TIDE TUESDAY MORNING AND AGAIN WEDNESDAY MORNING
ALONG THE OCEAN FRONT. BACK BAYS...THE UPPER CHESAPEAKE BAY...THE
DELAWARE BAY...AND THE TIDAL PORTIONS OF THE DELAWARE RIVER...ARE
NOT EXPECTED TO EXPERIENCE ANY PROBLEMS. APPROPRIATE STATEMENTS
WILL BE ISSUED IF NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ430-431.
&&
SYNOPSIS...IOVINO
NEAR TERM...IOVINO
SHORT TERM...IOVINO
LONG TERM...NIERENBERG
AVIATION...MIKETTA
MARINE...MIKETTA
TIDES/COASTAL FLOODING...MIKETTAHazardous weather outlook, Dec 20, 4:02 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 402 AM EST MON DEC 20 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-210915- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 402 AM EST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-210915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 402 AM EST MON DEC 20 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.